Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 6, 2019, 8:29 PM EDT for Dare County, North Carolina. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2019, 8:29 PM EDT (00:29 UTC)
- Expired
- Sep 7, 2019, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
376
WHUS42 KMHX 070029
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
829 PM EDT Fri Sep 6 2019
...MINOR SOUNDSIDE FLOODING WILL CONTINUE FOR THE OUTER BANKS AND
DOWNEAST CARTERET COUNTY INTO SATURDAY...
...ROUGH SURF AND A HIGH THREAT OF RIP CURRENTS WILL CONTINUE
NORTH OF CAPE HATTERAS THROUGH SATURDAY...
.Minor soundside flooding will continue for areas adjacent to the
Pamlico Sound, including soundside Outer Banks and Downeast
Carteret County. Water levels will gradually recede overnight into
Saturday as winds continue to diminish. Dangerous rip currents, rough
surf, beach erosion and ocean overwash will continue north of
Cape Hatteras through Saturday.
NCZ203-205-071230-
/O.EXP.KMHX.BH.S.0027.000000T0000Z-190907T0000Z/
/O.NEW.KMHX.CF.Y.0005.190907T0029Z-190907T1500Z/
/O.NEW.KMHX.SU.Y.0008.190907T0029Z-190907T2300Z/
/O.NEW.KMHX.BH.S.0028.190907T0029Z-190908T0000Z/
Northern Outer Banks-Hatteras Island-
829 PM EDT Fri Sep 6 2019
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT SATURDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...
The National Weather Service in Newport/Morehead City has issued
a High Surf Advisory, which is in effect until 7 PM EDT Saturday.
A Coastal Flood Advisory has also been issued. This Coastal Flood
Advisory is in effect until 11 AM EDT Saturday. In addition, a
Beach Hazards Statement has been issued. This Beach Hazards
Statement is in effect through Saturday evening.
* HAZARDS...Minor coastal flooding, high risk for dangerous rip
currents, and rough surf.
* LOCATIONS...Minor soundside flooding will continue for the Outer
Banks. Dangerous rip currents, rough surf, beach erosion and
ocean overwash expected for the beaches north of Cape Hatteras.
* TIMING AND TIDES...The most likely time for strong rip currents
to develop will be a couple of hours before and after low tide
which will occur around 9 AM Saturday.
* SURF HEIGHT...7 to 10 FT.
* COASTAL FLOOD IMPACTS...Up to 2 feet of inundation above ground
level will continue for low-lying areas near shorelines and
tidal waterways resulting in a low threat of property damage.
Some roads and low lying property including parking lots, parks,
lawns, and homes adjacent to the waterfront will experience
shallow flooding.
* SHORELINE IMPACTS...Minor beach erosion and overwash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all times.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 6.1 2.4 3.2 7-8 Moderate
07/03 PM 5.6 1.9 1.8 5 Minor
08/04 AM 4.1 0.4 1.2 3-4 None
08/04 PM 4.8 1.1 1.1 3 None
09/05 AM 3.9 0.2 1.0 2 None
Oregon Inlet NC
MLLW Categories - Minor 3.0 ft, Moderate 4.5 ft, Major 5.5 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 3.2 2.6 2.3 2 Minor
07/03 PM 2.5 1.9 1.4 1 None
08/04 AM 1.8 1.2 0.9 1 None
08/04 PM 1.9 1.3 0.8 1 None
09/06 AM 1.8 1.2 0.8 1 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/01 AM 3.0 1.8 2.5 2-3 Minor
07/04 PM 1.8 0.6 1.1 1 None
08/04 AM 1.4 0.2 0.8 1 None
09/05 AM 1.4 0.2 0.8 1 None
&&
$$
NCZ196-071230-
/O.EXP.KMHX.BH.S.0027.000000T0000Z-190907T0000Z/
/O.NEW.KMHX.CF.Y.0005.190907T0029Z-190907T1500Z/
East Carteret-
829 PM EDT Fri Sep 6 2019
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
The National Weather Service in Newport/Morehead City has issued
a Coastal Flood Advisory, which is in effect until 11 AM EDT
Saturday.
* LOCATIONS...Downeast Carteret County.
* TIMING...through Saturday.
* COASTAL FLOOD IMPACTS...Up to 2 feet of inundation above ground
level will continue in low-lying areas near shorelines and
tidal waterways resulting in a low threat of property damage.
Some roads and low lying property including parking lots, parks,
lawns, and homes adjacent to the waterfront will experience
shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.0 ft, Major 3.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/03 AM 4.1 0.6 1.0 1 None
07/04 PM 5.1 1.6 1.4 1 Minor
08/04 AM 3.9 0.4 0.9 1 None
08/05 PM 4.7 1.2 1.0 1 None
09/05 AM 4.0 0.5 1.0 1 None
&&
$$
NCZ204-071230-
/O.EXP.KMHX.BH.S.0027.000000T0000Z-190907T0000Z/
/O.NEW.KMHX.CF.Y.0005.190907T0029Z-190907T1500Z/
Ocracoke Island-
829 PM EDT Fri Sep 6 2019
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
...BEACH HAZARDS STATEMENT HAS EXPIRED...
The National Weather Service in Newport/Morehead City has issued
a Coastal Flood Advisory, which is in effect until 11 AM EDT
Saturday.
* LOCATIONS...Soundside Ocracoke Island.
* TIMING...through Saturday.
* COASTAL FLOOD IMPACTS...Up to 2 feet of inundation above ground
level will continue in low-lying areas near shorelines and
tidal waterways resulting in a low threat of property damage.
Some roads and low lying property including parking lots, parks,
lawns, and homes adjacent to the waterfront will experience
shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
$$
NCZ195-199-070130-
/O.EXP.KMHX.BH.S.0027.000000T0000Z-190907T0000Z/
West Carteret-Coastal Onslow-
829 PM EDT Fri Sep 6 2019
...BEACH HAZARDS STATEMENT HAS EXPIRED...
$$2 follow-up statements
468
WHUS42 KMHX 070800
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
400 AM EDT Sat Sep 7 2019
...MINOR SOUNDSIDE FLOODING WILL CONTINUE FOR THE OUTER BANKS AND
DOWNEAST CARTERET COUNTY TODAY...
...DANGEROUS SHOREBREAK AND A HIGH THREAT OF RIP CURRENTS WILL
CONTINUE NORTH OF CAPE HATTERAS THROUGH TODAY...
.Minor soundside flooding will continue for areas adjacent to the
Pamlico Sound, including soundside Outer Banks and Downeast
Carteret County. Water levels will gradually recede today as
winds continue to diminish. Dangerous rip currents, shorebreak,
beach erosion and ocean overwash will continue north of Cape
Hatteras today.
NCZ203-205-072000-
/O.CAN.KMHX.SU.Y.0008.000000T0000Z-190907T2300Z/
/O.CON.KMHX.CF.Y.0005.000000T0000Z-190907T1500Z/
/O.CON.KMHX.BH.S.0028.000000T0000Z-190908T0000Z/
Northern Outer Banks-Hatteras Island-
400 AM EDT Sat Sep 7 2019
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
The National Weather Service in Newport/Morehead City has
cancelled the High Surf Advisory.
* HAZARDS...Minor coastal flooding, high risk for dangerous rip
currents, and dangerous shorebreak.
* LOCATIONS...Minor soundside flooding will continue for the Outer
Banks. Dangerous rip currents, shorebreak, beach erosion and
ocean overwash expected for the beaches north of Cape Hatteras.
* TIMING AND TIDES...The most likely time for strong rip currents
to develop will be a couple of hours before and after low tide,
which will occur around 9 AM.
* COASTAL FLOOD IMPACTS...Up to 2 feet of inundation above ground
level is possible in low-lying areas near shorelines and tidal
waterways resulting in a low threat of property damage. Some
roads and low lying property including parking lots, parks,
lawns, and homes adjacent to the waterfront will experience
shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all times.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 6.0 2.3 3.1 7-8 Moderate
07/03 PM 5.6 1.9 1.8 5 Minor
08/04 AM 4.1 0.4 1.2 3-4 None
08/04 PM 4.8 1.1 1.1 3 None
09/05 AM 3.9 0.2 1.0 2 None
09/05 PM 4.6 0.9 0.9 2 None
Oregon Inlet NC
MLLW Categories - Minor 3.0 ft, Moderate 4.5 ft, Major 5.5 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/03 AM 3.1 2.5 2.1 1-2 Minor
07/03 PM 2.5 1.9 1.4 1 None
08/04 AM 1.8 1.2 0.9 1 None
08/04 PM 1.9 1.3 0.8 1 None
09/06 AM 1.8 1.2 0.8 1 None
09/05 PM 1.7 1.1 0.6 1 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/04 AM 2.9 1.7 2.3 1-2 Minor
07/04 PM 1.8 0.6 1.1 1 None
08/04 AM 1.4 0.2 0.8 1 None
09/05 AM 1.4 0.2 0.8 1 None
09/07 PM 1.4 0.2 0.8 1 None
&&
$$
NCZ196-071500-
/O.CON.KMHX.CF.Y.0005.000000T0000Z-190907T1500Z/
East Carteret-
400 AM EDT Sat Sep 7 2019
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
* LOCATIONS...Downeast Carteret County.
* TIMING...Until 11 AM EDT this morning.
* COASTAL FLOOD IMPACTS...Up to 2 feet above normal water levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.0 ft, Major 3.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/03 AM 4.1 0.6 1.0 1 None
07/04 PM 5.1 1.6 1.4 1 Minor
08/04 AM 3.9 0.4 0.9 1 None
08/05 PM 4.7 1.2 1.0 1 None
09/05 AM 4.0 0.5 1.0 1 None
09/05 PM 4.7 1.2 1.0 1 None
&&
$$
NCZ204-071500-
/O.CON.KMHX.CF.Y.0005.000000T0000Z-190907T1500Z/
Ocracoke Island-
400 AM EDT Sat Sep 7 2019
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
* LOCATIONS...Soundside Ocracoke Island.
* TIMING...Until 11 AM EDT this morning.
* COASTAL FLOOD IMPACTS...Up to 2 feet above normal water levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
$$180
WHUS42 KMHX 071434
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1034 AM EDT Sat Sep 7 2019
...DANGEROUS SHOREBREAK AND A HIGH THREAT OF RIP CURRENTS WILL
CONTINUE NORTH OF CAPE HATTERAS THROUGH TODAY...
.Lingering swells from Hurricane Dorian will continue to produce
dangerous rip currents and shorebreak north of Cape Hatteras
today.
NCZ203-205-080000-
/O.CAN.KMHX.CF.Y.0005.000000T0000Z-190907T1500Z/
/O.CON.KMHX.BH.S.0028.000000T0000Z-190908T0000Z/
Northern Outer Banks-Hatteras Island-
1034 AM EDT Sat Sep 7 2019
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED...
The National Weather Service in Newport/Morehead City has
cancelled the Coastal Flood Advisory.
* HAZARDS...High risk for dangerous rip currents, and dangerous
shorebreak.
* LOCATIONS...Dangerous rip currents and shorebreak expected for
the beaches north of Cape Hatteras.
* TIMING AND TIDES...The most likely time for strong rip
currents to develop will be a couple of hours before and after
low tide, which will occur around 9 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all times.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/03 PM 5.6 1.9 1.8 5 Minor
08/04 AM 4.4 0.7 1.5 4 None
08/04 PM 5.1 1.4 1.4 3 None
09/05 AM 4.2 0.5 1.3 2 None
09/05 PM 5.0 1.3 1.3 2 None
Oregon Inlet NC
MLLW Categories - Minor 3.0 ft, Moderate 4.5 ft, Major 5.5 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 PM 2.8 2.2 1.9 1 None
08/05 AM 1.9 1.3 0.9 1 None
08/04 PM 2.0 1.4 0.9 1 None
09/06 AM 1.9 1.3 0.9 1 None
09/05 PM 1.8 1.2 0.7 1 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/04 PM 1.7 0.5 1.0 1 None
08/04 AM 1.6 0.4 1.0 1 None
08/04 PM 1.6 0.4 1.0 1 None
09/05 AM 1.6 0.4 1.0 1 None
09/06 PM 1.5 0.3 0.9 1 None
&&
$$
NCZ196-204-071545-
/O.CAN.KMHX.CF.Y.0005.000000T0000Z-190907T1500Z/
East Carteret-Ocracoke Island-
1034 AM EDT Sat Sep 7 2019
...COASTAL FLOOD ADVISORY IS CANCELLED...
The National Weather Service in Newport/Morehead City has
cancelled the Coastal Flood Advisory.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.0 ft, Major 3.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/03 PM 4.9 1.4 1.2 1 None
08/04 AM 3.6 0.1 0.6 1 None
08/05 PM 4.3 0.8 0.6 1 None
09/05 AM 3.6 0.1 0.6 1 None
09/05 PM 4.3 0.8 0.6 1 None
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 6, 6:43 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 6, 6:43 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
643 PM EDT Fri Sep 6 2019
.SYNOPSIS...
Hurricane Dorian will continue to move northeast away from the
area tonight. High pressure builds in over the weekend with dry
weather. A stationary front will linger over northern sections
of our area from late Sunday into Tuesday. High pressure will
again build over the area Wednesday through late week.
&&
.NEAR TERM /TONIGHT/...
As of 645 PM Friday...Hurricane Dorian is quickly moving NE
away from the OBX and will see improving conditions cont to
spread from SW to NE tonight. No significant changes needed to
previous forecast for update. Skies will continue to clear, and
gusty winds along the Outer Banks will grad subside overnight
as Dorian quickly departs. Good radiational setup combined with
saturated ground could allow patchy fog to develop early Sat
morning inland.
&&
.SHORT TERM /SATURDAY/...
As of 230 PM Fri...Quiet wx on tap with TC Dorian long gone.
There is a weak trof lingering over region in wake of Dorian but
moisture is limited and expect msunny skies with highs in the
80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 200 PM Fri...An upper ridge will steadily build over the
Southeast through the first half of the week. Meanwhile, a sfc
high will build in across the northern Mid-Atlantic over the
weekend, bringing a weak frontal boundary in and stalling over
the Carolina coastal plain. The front will linger through the
middle of the week, with an increase in heat and humidity. So
there will be a return of chc PoPs across the area by Monday and
Tuesday. The front gets pushed further south for Wednesday and
Thursday, resulting in only slgt chc pops. Temps will be
slightly above normal through the long term. Highs mainly in the
mid to upper 80s and lows in the upper 60s inland to mid 70s
across the coastal waters.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Saturday/...
As of 130 PM Friday...Low overcast associated with Dorian
beginning to lift off to the east, with OAJ already starting out
VFR at 18z. The other sites should quickly follow, with cigs
lifting above 3000 ft by 19-20z. From there, skies should
gradually clear and gusty NW winds will subside by sunset. The
light winds and clearing skies may support patchy fog in the
coastal plain, with PGV and ISO having the highest chance of
some vsby restrictions before daybreak Saturday. Otherwise, VFR
conditions expected.
Long Term /Saturday afternoon through Wednesday/...
As of 130 PM Friday...High pressure will quickly build in over
the area through the weekend. VFR conditions are expected
Saturday and Sunday. With a stationary frontal boundary across
the northern CWA Monday and Tuesday, a few showers and tstms may
form with brief periods of MVFR ceilings and vsbys.
&&
.MARINE...
Short Term /through Sat/...
As of 645 PM Friday...Dangerous marine conditions will continue
espcly nrn tier tonight as gusty winds and rough seas cont in
wake of Dorian. Gradual improving trend expected across the
waters overnight into Sat. Across srn wtrs winds have started to
diminish and expect seas to subside to 3 to 5 ft tonight. Very
light winds expected all wtrs Sat with loose pres grdnt over the
area. Swells will cont central and N with seas 5 to 8 ft early
subsiding to 4 to 6 ft. Seas will be mainly 2 to 4 ft srn tier.
Long Term /Saturday night thru Wed/...
As of 230 PM Fri...Weak bndry will linger over the area into
Mon with light ENE winds nrn tier and light S to SE winds srn
tier. Seas will subside to 2 to 4 ft all wtrs Sun. High pres
will slowly build in from the N early next week with winds
becoming light ENE by tue. Seas will cont 2 to 4 ft early next
week.
&&
.TIDES/COASTAL FLOODING...
As of 230 PM Fri...Very high storm surge on soundside of OBX
will grad recede tonight into Sat as winds diminish and become
light. Cont swells from Dorian will keep rough surf and a high
threat of rip currents for the central and northern beaches thru
Sat.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Storm Surge Warning for NCZ045>047-194>196-203>205.
Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ136-
137.
Small Craft Advisory until 11 PM EDT this evening for AMZ131-
135-230-231.
Tropical Storm Warning for AMZ150-152-154.
Small Craft Advisory until 4 AM EDT Saturday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...RF/CQD
SHORT TERM...RF
LONG TERM...MHX
AVIATION...MHX
MARINE...RF/CQD
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 6, 5:07 PM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 507 PM EDT Fri Sep 6 2019 NCZ029-044-079-080-090>092-094-193-198-072115- Martin-Pitt-Greene-Beaufort-Duplin-Lenoir-Jones-Pamlico- Northern Craven-Inland Onslow- 507 PM EDT Fri Sep 6 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-081-194-072115- Washington-Tyrrell-Mainland Dare-Mainland Hyde-Southern Craven- 507 PM EDT Fri Sep 6 2019 ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-203>205-072115- West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 507 PM EDT Fri Sep 6 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Swell from Hurricane Dorian will continue into through weekend, bringing an increased rip current risk to area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-072115- Coastal Onslow- 507 PM EDT Fri Sep 6 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Swell from Hurricane Dorian will continue into through weekend, bringing an increased rip current risk to area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 6, 6:07 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
607 PM EDT FRI SEP 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HURRICANE ENGELHARD 35.51N 76.00W
09/06/2019 HYDE NC TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN ACROSS
VARIOUS STREETS IN THE AREA.
&&
MLLocal storm report, Sep 6, 6:11 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
611 PM EDT FRI SEP 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD ENGELHARD 35.51N 76.00W
09/06/2019 HYDE NC TRAINED SPOTTER
MULTIPLE ROADS COVERED IN WATER AROUND THE
AREA. TIME ESTIMATED BY RADAR.
&&
MLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:29 PM EDT | Coastal Flood Advisory | MHX | Carteret, Dare, Hyde | 14 hr |
| Sep 6, 8:29 PM EDT | High Surf Advisory | MHX | Dare | 8 hr |
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.